Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 9, 2012, 4:21 AM CDT for Marshall County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 4:21 AM CDT (09:21 UTC)
- Expired
- Aug 9, 2012, 5:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1690 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS84 KHUN 090922 SPSHUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 421 AM CDT THU AUG 9 2012 ALZ008-091000- MARSHALL AL- 421 AM CDT THU AUG 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL COUNTY UNTIL 500 AM CDT... AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUNTERSVILLE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GUNTERSVILLE...GRANT AND UNION GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3426 8632 3439 8648 3458 8626 3445 8609 TIME...MOT...LOC 0915Z 225DEG 20KT 3436 8636 $$ 70/DD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:44 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 9, 12:44 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1244 AM CDT THU AUG 9 2012 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 805 PM CDT WED AUG 8 2012/ ON THE WEATHER MAPS THIS EVENING...UPPER LEVEL RIDGING ENCOMPASSES MUCH OF THE INTERMOUNTAIN WEST...WITH A TROUGHING PATTERN NOTED OVER THE GREAT LAKES AND NEW ENGLAND REGIONS OF THE NORTHEAST. UPPER LEVEL DISTURBANCES ROTATING AROUND THE BACKSIDE OF THE UPPER TROF TO THE EAST CAN BE SEEN ON THE LATEST WATER VAPOR SATELLITE IMAGERY. A WEAK SFC FRONT WAS ANALYZED NORTH OF THE AREA ACROSS THE OHIO RIVER VALLEY...WITH A STRONGER FRONT APPROACHING THE UPPER MIDWEST. TEMPERATURES ACROSS THE TENNESSEE VALLEY ARE CURRENTLY IN THE LOWER TO MIDDLE 80S...WITH FORT PAYNE REPORTING 79F AT THIS HOUR. ISOLATED SHOWERS AND STORMS ARE STILL ONGOING MAINLY ACROSS EASTERN PORTIONS OF THE AREA (ERN MADISON AND NERN DEKALB COUNTIES). ANOTHER AREA OF SHOWERS/STORMS (CURRENTLY OVER WALKER COUNTY) IS APPROACHING CULLMAN COUNTY FROM THE SOUTHWEST. THOUGH MOST OF THE ACTIVITY WILL DISSIPATE NOW THAT THE SUN HAS SET...AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST WILL BRING ANOTHER SHOT AT CONVECTION CLOSER TO THE 12Z TIMEFRAME. FOR THIS REASON...WILL LEAVE THE CURRENT 20-POPS AS IS. THE ONLY ADJUSTMENTS TO TONIGHT'S FORECAST WERE TO INCREASE OVERNIGHT LOWS BY A DEGREE OR TWO...AND CORRESPONDINGLY ADJUST THE HOURLY GRIDS AS A RESULT. WILL ADJUST THE ZONES AS NECESSARY AND RESEND THEM SHORTLY. 12 && .AVIATION... FOR 06Z TAFS... NOT MUCH CHANGE FROM THE 00Z ISSUANCE... LOW CLOUDS (~500FT) AND REDUCED VSBYS (~5SM) DEVELOPING BEFORE DAYBREAK AT BOTH TERMINALS. ANOTHER MORE ORGANIZED ROUND OF SHOWERS AND STORMS WILL POSSIBLY AFFECT THE AREA JUST AFTER SUNRISE...BUT CONFIDENCE IN EXACT TIMING OF THIS ACTIVITY IS LOW. THEREFORE...HAVE INCLUDED VCTS FOR MUCH OF THE REMAINDER OF THE TAF PERIOD AFTER 09/13Z. AT KMSL...ISSUES ARE STILL ONGOING WITH THE COMMS LINE...THEREFORE 'AMD NOT SKED' WILL BE INCLUDED UNTIL FURTHER NOTICE. 12 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 8, 6:29 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 629 PM CDT WED AUG 8 2012 ALZ001>010-016-TNZ076-096-097-091000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 629 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS EVENING AND TONIGHT AS A WEAK DISTURBANCE MOVES ACROSS THE AREA. AN ADDITIONAL ROUND OF ISOLATED THUNDERSTORMS WILL OCCUR CLOSER TO DAYBREAK THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS FOR THE ENTIRE TENNESSEE VALLEY DURING THE PERIOD FROM THURSDAY THROUGH FRIDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE WITH GUSTY WINDS, LIGHTNING, AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. A SOUTHWARD ADVANCING COLD FRONT WILL END THE THREAT FOR STORMS FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA ON FRIDAY NIGHT. A SLIGHT CHANCE OF THUNDERSTORMS WILL THEN RETURN TO THE REGION ONCE AGAIN ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SL/CA
In the hours before
Special weather statement, Aug 9, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 421 AM CDT THU AUG 9 2012 ALZ008-091000- MARSHALL AL- 421 AM CDT THU AUG 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL COUNTY UNTIL 500 AM CDT... AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUNTERSVILLE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GUNTERSVILLE...GRANT AND UNION GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3426 8632 3439 8648 3458 8626 3445 8609 TIME...MOT...LOC 0915Z 225DEG 20KT 3436 8636 70/DD
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:52 AM CDT | Special Weather Statement | HUN | Jackson | 38 min |
| Aug 9, 9:56 AM CDT | Special Weather Statement | HUN | Jackson | 49 min |
| Aug 9, 11:57 AM CDT | Flash Flood Warning | HUN | DeKalb | 3 hr |
| Aug 9, 12:08 PM CDT | Special Weather Statement | HUN | DeKalb | 52 min |
| Aug 9, 9:01 AM CDT | Special Weather Statement | HUN | Lincoln | 29 min |
| Aug 9, 9:36 AM CDT | Special Weather Statement | HUN | Franklin | 39 min |
| Aug 9, 10:16 AM CDT | Special Weather Statement | HUN | Franklin | 44 min |
| Aug 9, 11:31 AM CDT | Special Weather Statement | HUN | Moore | 29 min |
| Aug 9, 11:33 AM CDT | Special Weather Statement | HUN | Franklin | 27 min |
| Aug 9, 11:38 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Moore | 27 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.